Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 46, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2025, 1:30 AM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 60 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2025, 1:30 AM EDT (05:30 UTC)
- Expired
- Jun 22, 2025, 2:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:50 AM EDT | TSTM WND DMG | Cape Vincent, NY | Trees and powerlines down. Delayed report. |
| Jun 22, 1:54 AM EDT | TSTM WND DMG | 1 Ene Alexandria Bay, NY | Tree down across County Route 1. |
| Jun 22, 2:20 AM EDT | TSTM WND DMG | 1 Se Calcium, NY | 2 poles snapped on County Road 138. |
| Jun 22, 2:20 AM EDT | TSTM WND DMG | 2 W Deferiet, NY | At least three trees down on Route 3 in Great Bend. |
| Jun 22, 2:20 AM EDT | TSTM WND DMG | 3 Se Fort Drum, NY | Pole snapped with wires down on Old State Route 3. |
| Jun 22, 2:25 AM EDT | TSTM WND DMG | 2 Ese Black River, NY | Couple of trees down across Glass Road. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | 1 Ese Watertown, NY | Tree down into house on Academy Street. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | 1 Nne Watertown, NY | Several Trees down across Route 11. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | 2 Ssw Adams, NY | Tree down across rail road tracks and County Rd 85. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | 3 Nw Adams Center, NY | Tree down on North Harbor Road. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | Adams Center, NY | Several trees down in Adams Center. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | Watertown, NY | Tree down at Main and Mill Street. |
| Jun 22, 2:31 AM EDT | TSTM WND DMG | 1 Se Watertown, NY | Tree and wires down at Franklin and Hamilton St. |
| Jun 22, 2:32 AM EDT | TSTM WND DMG | 1 Ssw Watertown, NY | Power lines and pole down on Sherman Street. |
| Jun 22, 2:33 AM EDT | TSTM WND DMG | Watertown, NY | Large tree down on Keyes Ave and Clay Street. |
| Jun 22, 2:35 AM EDT | TSTM WND DMG | 4 Ese Watertown, NY | Tree down across County Road 160. |
| Jun 22, 2:35 AM EDT | TSTM WND DMG | Adams, NY | Pole and primary power line down on West Church Street. |
| Jun 22, 2:36 AM EDT | TSTM WND DMG | 1 Ese Adams Center, NY | Tree and wires down across Fuller Road. |
| Jun 22, 2:36 AM EDT | TSTM WND DMG | 4 E Carthage, NY | Tree down across Texas Road near Lumbley Road. |
| Jun 22, 2:37 AM EDT | TSTM WND DMG | 2 S Adams, NY | Tree down across county road 97. |
| Jun 22, 2:40 AM EDT | TSTM WND DMG | 1 E Lorraine, NY | Tree down across County Road 189. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
172
WUUS51 KBUF 220530
SVRBUF
NYC045-049-075-220630-
/O.NEW.KBUF.SV.W.0046.250622T0530Z-250622T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
130 AM EDT Sun Jun 22 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Jefferson County in central New York...
Lewis County in central New York...
Northeastern Oswego County in central New York...
* Until 230 AM EDT.
* At 130 AM EDT, severe thunderstorms were located along a line
extending from near Morristown Village to 25 miles northwest of
Cedar Point State Park, moving southeast at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, Pulaski, West Carthage, Clayton, and Adams.
This includes Interstate 81 between exits 36 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4440 7583 4439 7584 4410 7517 4374 7513
4350 7597 4362 7626 4378 7629 4383 7636
4387 7635 4384 7645 4385 7649 4390 7650
4396 7644 4396 7634 4410 7642 4414 7635
4420 7631 4422 7620 4424 7617 4429 7615
TIME...MOT...LOC 0530Z 326DEG 60KT 4466 7565 4439 7665 4489 7794
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EAJ1 follow-up statement
710
WWUS51 KBUF 220606
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
206 AM EDT Sun Jun 22 2025
NYC045-049-075-220630-
/O.CON.KBUF.SV.W.0046.000000T0000Z-250622T0630Z/
Jefferson NY-Lewis NY-Oswego NY-
206 AM EDT Sun Jun 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR JEFFERSON...LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 205 AM EDT, severe thunderstorms were located along a line
extending from near Pitcairn to near Henderson Harbor, moving east at
70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, Pulaski, West Carthage, Clayton, and Adams.
This includes Interstate 81 between exits 36 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4440 7583 4439 7584 4410 7517 4374 7513
4350 7597 4362 7626 4378 7629 4383 7636
4387 7635 4384 7645 4385 7649 4390 7650
4396 7644 4396 7634 4410 7642 4414 7635
4420 7631 4422 7620 4424 7617 4429 7615
TIME...MOT...LOC 0605Z 291DEG 61KT 4422 7522 4395 7621 4445 7749
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EAJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:24 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 10:24 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1024 PM EDT Sat Jun 21 2025
.SYNOPSIS...
A complex of thunderstorms is forecast to move into the eastern Lake
Ontario region later tonight. Heavy rain and gusty winds with a few
severe wind gusts are possible. Warmth and increasing humidity will
be found across the rest of the region with much lower chances for a
few showers or a thunderstorm as far west as the Genesee
Valley/Finger Lakes region through the overnight. Oppressive heat
and humidity will arrive Sunday, lasting into the middle of next
week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
A 594 dm ridge will build northward into the Ohio Valley tonight. A
long lasting MCS will ride the top of the ridge and move across
southern Ontario and eventually into northern New York/New England
by late tonight. Increasing mid-level lapse rates, moisture
advection, sufficient instability and a strong low-level jet will
support the chance for severe thunderstorms across the Eastern Lake
Ontario region late tonight into Sunday morning. Damaging winds and
torrential downpours would be the main threats, with lesser chances
for large hail. Much lower chances for a few showers/isolated storm
to extend as far west as the Genesee Valley/Finger Lakes region
along a frontal boundary lying across this area, however confidence
is low at this time. Outside of convection, winds will increase
through the overnight with southwest winds 15 to 25 mph and gusts up
to 35 mph across the Niagara Frontier by later tonight. WARM
overnight with low temperatures in the 70s, upper 60s portions of
the higher terrain.
The ridge will become centered over the Mid-Atlantic region Sunday
through Sunday night. A few showers and storms may linger toward
north-central and central NY through the morning hours along an
existing surface boundary. Otherwise, temperatures at 850mb will
climb to around +20C Sunday with dewpoints in the low to even mid
70s. This will result in heat indices from the mid 90s to low 100s.
Breezy, southwest winds will keep it slightly cooler across portions
of the Niagara Frontier and immediate Lake Erie shoreline, as well
as east of Lake Ontario. Little relief to the warmth will occur
Sunday night with low temperatures in the 70s. Wind gusts up to 35
mph are possible across the Niagara Frontier to the Finger Lakes
region Sunday.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
...Heat Advisory Continues Through Tuesday...
Main forecast concerns for the short term period will be the
continuation of an extended period of heat with little overnight
relief. By the start of Monday, the upper level ridge will be
centered over the Mid-Atlantic region continuing to support the dry
and abnormally warm weather across western and north-central NY.
This pattern will continue into Tuesday resulting in the third
consecutive day of above normal and near record temperatures across
the region. By late Tuesday afternoon, a cold front extending south
from a low pressure system passing overtop of the ridge in Canada
will bring increasing cloud cover and the chance for showers and
thunderstorms Tuesday night. PoPs are only around 15-20% at this
time, but chances for precipitation will increase later in the week.
Heat: With the building ridge over the region, 500mb heights will
climb to climatological maximum values for late June across western
NY based on the NAEFS and EC. The grand ensemble shows 850mb temps
ranging from 20-22 DegC Monday morning at Buffalo, which would be
over the daily max value based on sounding climatology. Monday looks
to be the hottest day of this upcoming stretch of heat with
afternoon highs in the 90s and probabilities of exceeding 95 degF
being over 50% from Rochester eastward as well as down in the
Genesee Valley per the latest NBM for Monday. Humid air will result
in "Feels like" temperatures in the upper 90s to over 100. Tuesday's
temperatures will be slightly cooler as the upper level ridge begins
to retreat southward, but still expecting "Feels Like" temperatures
in the 90s. Again, the areas of most concern with the highest heat
indicies will be from Rochester eastward as well as near Dansville
in the Genesee Valley. Additionally, overnight relief will be
minimal as the latest forecasts in the mid-70s are in the territory
of breaking high low temperature records Monday and Tuesday morning.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A wavy frontal boundary will sag southward Wednesday - Friday with
showers and thunderstorms developing along this boundary. As the
ridge of high pressure slides to the Southeast, deep flow from the
Gulf will again push higher moisture content air into our region
with PWATS reaching into the 1.5 to 2.0 inch range. This will allow
for any thunderstorms that develop to possibly contain heavy
rainfall.
Increasing clouds and cooling aloft pushing into our region with the
southeastern movement of the ridge axis will end the oppressive heat
and humidity, though typical summer time temperatures in the 80s are
still expected.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected at most of the TAF sites south of Lake
Ontario through the period. Meanwhile, flight conditions will likely
be reduced at KART late tonight into Sunday morning with a period of
MVFR CIGS, and possible brief reductions to IFR/LIFR in any heavier
showers or storms. VFR conditions expected elsewhere Sunday morning,
with the eastern Lake Ontario region improving to VFR Sunday
afternoon.
A long-duration complex thunderstorms over and north of Lake Huron
this evening will move east, before diving southeast and eventually
into the eastern Lake Ontario region later tonight into Sunday
morning. There is a chance of TSRA at KART late tonight into the
start of Sunday morning. Further south, confidence and chances for
any showers/isolated storm to reach the remaining terminals south of
Lake Ontario are much lower.
Finally, a strong low level jet will move across the region tonight
through Sunday. A period of low level wind shear is expected
overnight before better mixing of these stronger winds off the deck
occurs by late tonight and Sunday. Otherwise, breezy conditions are
expected tonight through Sunday, with wind gusts up to 30 to 35 mph
developing at KBUF, KIAG, and KROC through the overnight and lasting
through much of Sunday, 20 to 30 mph elsewhere.
Outlook...
Sunday night...MVFR possible east of Lake Ontario, otherwise VFR.
Monday through Tuesday...Mainly VFR.
Wednesday and Thursday...Chance of showers and thunderstorms. Mainly
VFR/MVFR.
&&
.MARINE...
An area of low pressure will pass well north of the lower Great
Lakes tonight and Sunday, which will cause southwesterlies to
freshen as the pressure gradient tightens between this system and
high pressure that will have temporarily retreated just to our
south. Small Craft Advisories are in effect for the nearshore waters
on both lakes, including the upper Niagara River starting overnight
and lasting through a portion of Sunday afternoon as outlined below.
Winds and waves will drop below small craft criteria Sunday
afternoon, but will remain elevated through at least the start of
the new work week keeping a light to moderate chop on both lakes.
&&
.CLIMATE...
A dome of heat will settle upon the Lower Great Lakes next week,
with temperatures both daytime and through the night pushing
towards record values. Below are the temperature records for our
three climate sites of Buffalo, Rochester and Watertown. Both
Buffalo and Rochester have been keeping temperature records
since 1871, and Watertown has been keeping temperature records
since 1949.
...Date......Maximum Temp(F)....Warm Minimum Temp (F).
Buffalo
...June 22nd......92/1957
...June 23rd......92/1964..........72/1957
...June 24th......92/1949..........72/2013
Rochester
...June 22nd......93/2022
...June 23rd......95/1888..........74/1888
...June 24th......96/1949..........70/2014
Watertown
...June 22nd......89/2020
...June 23rd......91/1975..........71/1957
...June 24th......91/1999..........71/2013
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory from noon Sunday to 6 PM EDT Tuesday for
NYZ001>008-010>014-019>021-085.
MARINE...Small Craft Advisory from 2 AM to 11 AM EDT Sunday for LEZ020.
Small Craft Advisory from 2 AM to 2 PM EDT Sunday for
LEZ040-041.
Small Craft Advisory from 2 AM to 2 PM EDT Sunday for
LOZ043.
Small Craft Advisory until 2 PM EDT Sunday for LOZ042.
Small Craft Advisory from 5 AM to 5 PM EDT Sunday for
LOZ044.
Small Craft Advisory until 5 PM EDT Sunday for LOZ045.
&&
SYNOPSIS...EAJ/HSK/JM
NEAR TERM...HSK/JM
SHORT TERM...Brothers
LONG TERM...Brothers/Thomas
AVIATION...HSK/JM
MARINE...JM
CLIMATE...ThomasHazardous weather outlook, Jun 21, 4:35 AM EDT, 20 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 435 AM EDT Sat Jun 21 2025 NYZ020-021-220845- Cattaraugus-Allegany- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds and large hail, however heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-220845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 435 AM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-220845- Chautauqua-Southern Erie- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds and large hail, however heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>008-010>014-220845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds, large hail and heavy rain, however isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-220845- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 435 AM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:06 AM EDT | Special Marine Warning | BUF | 114 min | |
| Jun 22, 1:22 AM EDT | Special Marine Warning | BUF | 23 min | |
| Jun 22, 1:41 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 22, 2:24 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 66 min |
| Jun 22, 3:19 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 56 min |
| Jun 22, 3:58 AM EDT | Beach Hazards Statement | BUF | Jefferson | 12 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.